It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Allergies Message Board
Post New Thread   Reply Reply
LinkBack Thread Tools
Old 08-04-2012, 02:32 PM   #1
Newbie
(female)
 
Join Date: Aug 2012
Posts: 1
help me now HB User
Severe allergic reaction after gallbladder surgery

I had gallbladder surgery a week ago today and have broken out in a rash/hives all over my body. I first noticed the rash on Monday and now it's Saturday and it just keeps spreading. I've been to the ER twice and they gave me steroids and anti histamines to help. Unfortunately it's still getting worse. They surgeon thinks it was caused by Percocet so I stopped taking that and its still spreading. I also have recently started using vinegar as a cleaner for everything and am wondering if that could have anything to do with this since my hands are effected the worst. Last month I also switched pharmacies and am taking a different generic medication than before. Could that be what it is? I just don't get why it could be those things when it's been a whole month of these changes and the rash/hives started after my surgery. Did I weaken my immune system? My surgeon wants me to go back to the ER, but I've gone twice and they still haven't figured it out. Also, I read about how bad the side effects from steroids can be so I'm not sure I want them pumping me with more of them through an IV. Has anyone ever experienced something like this? I'm so at a loss for what to do. My whole body itches horribly and my hands are swollen and are actually hurting from this.

 
Reply With Quote
Old 08-04-2012, 09:01 PM   #2
Facilitator
(female)
 
Join Date: Apr 2005
Location: Birmingham, AL
Posts: 15,125
Titchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB UserTitchou HB User
Re: Severe allergic reaction after gallbladder surgery

Definitely sounds like a drug allergy and percocet in particular. It can take while for that
to get out of your system. I'd see about a short course of prednisone.

 
Reply With Quote
Sponsors Lightbulb
   
Old 08-06-2012, 12:02 AM   #3
Inactive
(male)
 
Join Date: Aug 2012
Posts: 9
Ed576 HB User
Re: Severe allergic reaction after gallbladder surgery

If it didn't happen before and it is the first time it has happened then yes it might be allergy.

 
Reply With Quote
Old 08-06-2012, 12:11 AM   #4
Senior Veteran
(female)
 
ladybud's Avatar
 
Join Date: Jun 2012
Location: Colorado
Posts: 4,924
ladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB Userladybud HB User
Re: Severe allergic reaction after gallbladder surgery

The other notorious drug group that can cause severe allergic reactions are antibiotics. Were you given antibiotics after surgery or during? Sometimes they infuse a one time dose during surgery that the patient doesn't even know about. I would ask your surgeon about that possibility too. Don't think it is the vinegar or generic switch, unless the new generic contains a yellow or red dye that can sometimes cause bad hives/itching. I would take the steroids. The side effects are a problem with long term use. This will be short term and will make you better much faster. Also, continuing an antihistamine regularly until hives are gone will help too.

 
Reply With Quote
Old 06-18-2013, 09:25 AM   #5
Newbie
(female)
 
Join Date: Jun 2013
Posts: 1
jesspritch HB User
Re: Severe allergic reaction after gallbladder surgery

Oh my gosh I hope u are still checking this I am going through the exact same thing I just had my surgery 3 weeks ago and the hives and the itching and the pain in my hands and the swelling in my lips is just so bad ...IF U ARE STILL HERE PLEASE HELP ME DID IT EVER GO AWAY WHAT DID U DO TO MAKE IT GO AWAY OR HOW DID U MAKE IT EASIER TO DEAL WITH ....PLEASE HELP

.....And its not from taking pilld thats causing this they have switched me so many times to different ones and its not the pills but our system s are just the same ....

Last edited by jesspritch; 06-18-2013 at 09:28 AM.

 
Reply With Quote
Old 07-02-2013, 06:59 PM   #6
Senior Member
(male)
 
Join Date: Jun 2012
Location: canada
Posts: 251
Liquidplasma HB UserLiquidplasma HB UserLiquidplasma HB UserLiquidplasma HB User
Re: Severe allergic reaction after gallbladder surgery

Odds are like mentionned above it is or was the antibiotics you got after surgery.Antibiotics do a number on the good bacteria in your gut.Any deviation in the gut could result in allergic reactions,your best bet go back to your doctors

 
Reply With Quote
Old 07-02-2013, 09:03 PM   #7
Senior Veteran
(female)
 
Join Date: Aug 2008
Location: United Sta
Posts: 1,014
gigi11 HB Usergigi11 HB Usergigi11 HB User
Re: Severe allergic reaction after gallbladder surgery

For me it was the anteasia (spelling?) my back was itching and continued to itch - this sounds like a reaction to a medication. My dermatologist explained to me if you itch all over or have hives all over it could be medication. Medication takes weeks to get out of your system. In the meantime, I would only use everything for sensitive skin till you find out what this is. I would use Dreft for laundry, dove for sensitive skin unscented, etc. I ended up taking a DNA test for drug sensitivity so now I know I am allergic to blood thinner, certatin pain killers, etc. If I ever end up in the hospital again they know what medications are safe to administer.

 
Reply With Quote
Reply Reply

Tags
allergic reaction, gallbladder surgery, medications



Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Allegra
Astelin
Benadryl
Clarinex Claritin
  Flonase
Nasonex
Prednisone
Singulair
Zyrtec




TOP THANKED CONTRIBUTORS



Titchou (64), janewhite1 (39), danabarb (17), Machaon (11), MountainReader (10), MeezerWheezer (7), jennybyc (7), ladybud (7), solofelix (6), Liquidplasma (4)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 02:43 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!